| Model Number |
436113B |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned device was not completed at the time of this report.A follow up report will be sent when analysis is complete.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.It was reported that after removal of the vertebral body in the cervical spine, a stratosphere cage was implanted.This cage was not placed correctly and did not even need to be removed.When the cage was implanted again, it could no longer be spread open.The same with the second cage, but probably a screw broke. after the failed implantation, a new cage was implanted.There was no patient symptom reported.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
H3: part#436113b lot# ca20l018 visual and optical inspection of the centerpiece expander revealed that the implant has been completely disassembled.The body set screw appears to have been backed out all the way then threaded back in causing damage to the threads.The set screw is not made to be backed out all the way.This type of damage is consistent with the rethreading of the set screw when backed out all the way.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.